question-icon

Is Remeron safe to take for depression?

default
Posted on Wed, 30 Jul 2014
Question: is remeron a good drug for deprssion for an 88year old woman? has had anxiety disorder all her life but only on medication/effexor 150 bid for last 5-7years
very drowsy--skeeps all morning most of the time, sometimes has dreams but nice ones has had a couple of bad ones in last several weeks/on 15mg only with queliapine 12.5 HS maybe--canot confirm this at this time
would it help to decrease Remeron to 15mg so less side effects? biggest side effect is the drowsy cannot stay awake
doctor
Answered by Dr. Srikanth Reddy (49 minutes later)
Brief Answer:
Excessive drowsiness is a known side effect

Detailed Answer:
Hello,

Thanks for choosing health care magic for posting your query.

I have gone through your question in detail and I can understand what you are going through.

Excessive sedation and drowsiness is a known side-effect of remeron. Many of my patients have complained about this. In your mothers case it should be all the more avoided as she has problems with her memory as well. Sedation will disturb her residual memory as well. It increases the risk of falls and trauma as well. There are many other safer drugs for anxiety and depression like desvenlafaxine or sertraline or escitalopram which will not cause much sedation and at the same time will be effective.
If at all you want it to continue then you may reduce the dose to 7.5 mg every night and even this dose may be sufficient for her.

Hope I am able to answer your concerns.

If you have any further query, I would be glad to help you.

If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.

In future if you wish to contact me directly, you can use the below mentioned link:

bit.ly/dr-srikanth-reddy



Wish you good health,

Kind regards

Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy (27 minutes later)
Can this be decreased s doing it over period of time? She was also on Travazone which was supposed to be dc'd 4-5 weeks ago but the long term care missed this! Stopped now. Thank u
doctor
Answered by Dr. Srikanth Reddy (5 hours later)
Brief Answer:
The dose can be decreased over 2-3 weeks

Detailed Answer:
Hello
Remeron dosage can be decreased over 20-3 weeks.
Hope this helps,
Kind regards
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is Remeron safe to take for depression?

Brief Answer: Excessive drowsiness is a known side effect Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Excessive sedation and drowsiness is a known side-effect of remeron. Many of my patients have complained about this. In your mothers case it should be all the more avoided as she has problems with her memory as well. Sedation will disturb her residual memory as well. It increases the risk of falls and trauma as well. There are many other safer drugs for anxiety and depression like desvenlafaxine or sertraline or escitalopram which will not cause much sedation and at the same time will be effective. If at all you want it to continue then you may reduce the dose to 7.5 mg every night and even this dose may be sufficient for her. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: bit.ly/dr-srikanth-reddy Wish you good health, Kind regards Dr. Srikanth Reddy M.D.